Results 1 to 2 of 2

Thread: ? on potassium

  1. #1
    Senior Member
    Join Date
    Aug 2001
    Location
    saratoga springs, ny
    Posts
    187

    ? on potassium

    Since 4-ap is a potassium blocker, should people w/ a sci cut back on potassium. I had blood work done a few weeks ago and was told the my potassium level was high. I eat a banna a day. Is too much potassium un-healthy?

    Just wondering

  2. #2
    Senior Member KLD's Avatar
    Join Date
    Jul 2001
    Location
    California
    Posts
    866

    K+

    Potassium (K+) is a very important electrolyte that is required for proper function of your nerves, muscles (esp. the heart muscle) and kidneys.

    While 4-AP is listed as a potassium blocker, what it actually does is block the passage of K+ through the nerve cell membrane in such a way that it potentiates (improves) nerve transmission. It should not change or be effected by the level of potassium in your blood stream.

    Potassium excess can be caused by poorly functioning kidneys. Be sure to have yours checked out if yours is too high. Low potassium can be caused by insufficient diet intake, certain diuretic medications, and some types of kidney disease as well. Both too high or too low potassium levels can put you significantly at risk for heart arrythmias, so this is not something to take lightly. Low potassium can also cause confusion and problems with coordination. (KLD)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •